# SDR CA120605008

- Difficulty date: June 1, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 18,887 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Valve
- Part number: 4708189003
- Condition: Failed
- Location: Waste Gate
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

(CAN) DURING TAKEOFF, THE CONTROL TOWER REPORTED BLACK SMOKE COMING FROM RT ENGINE AREA.  PILOT COULD NOT GET ABOVE 30" MANIFOLD PR. FROM RT ENGINE.  ACFT RETURNED AND ENGINE SHUTDOWN DRILL CARRIED OUT ON LANDING.  MAINTENANCE FOUND RT ENGINE TURBO WASTE GATE CONTROL VALVE AT FAULT.  VALVE REPLACED AND ENGINE CHECKED SERVICEABLE ON GROUND RUN.
